Alert archive / Missouri / Tornado Warnings in 2013
Tornado Warning 58, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 31, 2013, 7:41 PM CDT for Mississippi County, Scott County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 7:41 PM CDT (00:41 UTC)
- Expired
- Oct 31, 2013, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Mississippi County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 60 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 5:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 31, 7:10 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 31, 7:10 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 710 PM CDT Thu Oct 31 2013 .UPDATE... Updated aviation section. Vorticity maximum in the mid levels is now punching into wrn parts of the region, concentrating lift just ahead of it. This has resulted in a consolidation of showers and tstms into a quasi-linear convective system (QLCS). We will update the grid forecast again to reflect this. With anemic mid level lapse rates, tstm activity has been sporatic at best until the QLCS formed. Most-stable CAPE values are presently hovering in the 300 j/kg range, and presently it is a bit uncertain if widespread lightning activity will progress all the way across the PAH forecast area this evening. Severe wx possibilities will continue with the line for a few hours. && .SHORT TERM...(This Evening through Saturday night) ISSUED AT 215 PM CDT THU OCT 31 2013 Wx should become more active here over the next few hours as the dynamic upper trof ejects ENE from the central Plains, with a cold front moving into the area this evening. Wind fields are forecast to strengthen with some weak instability developing as well. As a result, the severe weather threat is in play, with locally damaging wind gusts most likely. However a brief tornado or two cannot be ruled out. PoPs will be high end likely to low end categorical as overall coverage should be less than what we saw through the morning hours. We have seen some impressive gradient wind gusts through the morning and early afternoon. This may continue from time to time ahead of the front. Overall though, mostly below Wind Advisory Criteria. Should have nearly all of the precip out by 06z or so. Dry weather is forecast after that as high pressure gradually builds into the area. In terms of temps, used a blend of GFS and NAM MOS. .LONG TERM...(Sunday through Thursday) ISSUED AT 215 PM CDT THU OCT 31 2013 Medium to high confidence with the storm system next week and low confidence on the exact timing. High pressure will build into the region at the surface at the start of the extended with upper level ridging in concert with surface high. This will provide clear skies Sunday with slightly below normal temperatures...albeit with plenty of sunshine. Temperatures will warm up as the high drifts to the east and a trough digs to the west placing the heartland in a southerly flow. The system next week seems fairly certain but timing issues persist among the models. The much slower ECMWF compared to the much faster GFS has prompted pop mentions for a longer duration than will actually come to fruition. A strong low level jet of 50 knots will accompany this system. This combined with showalters nearing zero and k index values >30c will at least include a chance of elevated thunder. Models do agree on the system exiting the area by Thursday evening at the latest. Also pushed back the start time of anything until Tuesday with thunder chc starting Tuesday night. && .AVIATION... ISSUED AT 710 PM CDT THU OCT 31 2013 Robust sfc winds are expected to gradually subside overnight to below 10 kts. However, in addition to lesser convection, a line of tstms, with a few embedded severe tstms, will progress ewd across the PAH forecast area this evening, creating brief periods of MVFR/IFR vsbys and mostly MVFR cigs. A cold front will enter the region during the evening, providing a wind shift to the west, which will last through the end of the 00Z TAF period. Generally improving conditions are expected during the day Fri. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DB LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Oct 31, 7:39 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 739 PM CDT THU OCT 31 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 739 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS WILL CONTINUE TO MOVE EAST ACROSS THE REGION THROUGH THE EVENING HOURS. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN WILL BE PREVALENT WITH MOST STORMS. MOVEMENT OF THE STORMS WILL BE EAST AT AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED TONIGHT OVER MUCH OF THE REGION.
In the hours before
Local storm report, Oct 31, 7:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST BERNIE 36.67N 89.97W
10/31/2013 E60 MPH STODDARD MO TRAINED SPOTTER
WINDS MEASURED 60 MPH WITH POSSIBLE HIGHER WINDS. POWER
OUT COMMUNITY WIDE.
&&
SMITTYLocal storm report, Oct 31, 7:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
10/31/2013 CAPE GIRARDEAU MO EMERGENCY MNGR
SEMI-TRACTOR ROLLED OVER DUE TO WIND NEAR MILE MARKER 96
ALONG INTERSTATE 55.
&&
SMITTYLocal storm report, Oct 31, 7:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 S GORDONVILLE 37.28N 89.67W
10/31/2013 CAPE GIRARDEAU MO LAW ENFORCEMENT
SIGNIFICANT DAMAGE TO RESIDENCE ALONG HWY 228. STATE
POLICE RESPONDING.
&&
SMITTYLocal storm report, Oct 31, 7:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 10 SE POPLAR BLUFF 36.66N 90.28W
10/31/2013 BUTLER MO EMERGENCY MNGR
TIME ESTIMATED BY RADAR. MOBILE HOME BLOWN OVER IN THE
COMMUNITY OF BROSELEY.
&&
SMITTYLocal storm report, Oct 31, 7:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST CARBONDALE 37.72N 89.22W
10/31/2013 M40 MPH JACKSON IL EMERGENCY MNGR
ALONG WITH WIND REPORTS OF PEA TO DIME SIZE HAIL.
&&
SMITTYLocal storm report, Oct 31, 7:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG HARVIELL 36.66N 90.47W
10/31/2013 BUTLER MO EMERGENCY MNGR
TREES DOWN. LATE REPORT. ADDITIONAL INFORMATION AT 0730
PM. ROOF BLOWN OFF HOME AND GRAIN BINS DAMAGED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 40 min |
| Oct 31, 8:08 PM CDT | Tornado Warning | PAH | Ballard, Carlisle | 37 min |
| Oct 31, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Union | 30 min |
| Oct 31, 8:21 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 39 min |
| Oct 31, 8:23 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, McCracken | 37 min |
| Oct 31, 8:26 PM CDT | Tornado Warning | PAH | Union | 34 min |
| Oct 31, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, McCracken, Marshall | 51 min |
| Oct 31, 8:42 PM CDT | Tornado Warning | PAH | Graves, McCracken | 33 min |
| Oct 31, 8:52 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 23 min |
| Oct 31, 9:08 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 37 min |
| Oct 31, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall, Trigg | 31 min |
| Oct 31, 9:26 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 34 min |
| Oct 31, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 36 min |
| Oct 31, 9:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 39 min |
| Oct 31, 9:56 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg, Todd | 49 min |
| Oct 31, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Union | 30 min |
| Oct 31, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 24 min |
| Oct 31, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 37 min |
| Oct 31, 7:14 PM CDT | Tornado Warning | PAH | Alexander | 31 min |
| Oct 31, 7:27 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Saline, Union, Williamson | 48 min |
| Oct 31, 7:50 PM CDT | Tornado Warning | PAH | Johnson, Pope, Saline, Williamson | 25 min |
| Oct 31, 8:03 PM CDT | Tornado Warning | PAH | Johnson, Massac, Pope | 27 min |
| Oct 31, 7:16 PM CDT | Tornado Warning | PAH | New Madrid, Scott, Stoddard | 29 min |
Nearby
Tornado Warnings in Missouri, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.